Thunderstorm Wind, Woodward
- When
- August 4, 4:15 PM CST
- Where
- Woodward County, 6 mi SE of Mutual
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.167, -99.083
The wind was measured by the Oklahoma mesonet.
3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 4, 11:55 AM CST, 4 hours 20 minutes earlier.
FXUS64 KOUN 041746 AFDOUN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1255 PM CDT THU AUG 4 2005 .DISCUSSION... HOT TEMPERATURES AND A WEAKLY CAPPED ENVIRONMENT HAVE CONTRIBUTED TO SCATTERED CONVECTION ACROSS NORTH CENTRAL OKLAHOMA. EXPECT ACTIVITY TO CONTINUE WELL INTO THE EVENING WITH SUPPORT FOR ADDITIONAL CONVECTION DEVELOPING AS THE COLD FRONT IN KANSAS AND THE OKLAHOMA/TEXAS PANHANDLES MOVES INTO THE AREA. HAVE CONTINUED WITH SIMILAR REASONING EXPRESSED IN AN EARLIER FORECAST DISCUSSION WITH THE FRONT PICKING UP SPEED OVERNIGHT IN THE WEST AND BECOMING ORIENTED MORE SOUTH SOUTHWEST TO NORTH NORTHEAST ACROSS THE AREA PERHAPS NOT PASSING THROUGH OKLAHOMA CITY AND WICHITA FALLS UNTIL LATE IN THE NIGHT. BY TOMORROW FRONT BEGINS TO EXPERIENCE FRONTOLYSIS AS THE ASSOCIATED SHORTWAVE TROUGH MOVES FARTHER AWAY FROM THE AREA. IF CONVECTION IS NOT TOO WIDESPREAD ACROSS NORTH CENTRAL OKLAHOMA OVERNIGHT THE FRONT MAY HANG UP ACROSS SOUTH CENTRAL/SE OKLAHOMA WITH RENEWED CONVECTION THEN POSSIBLE FRIDAY AFTERNOON WITH ONLY SCATTERED CONVECTION NORTH OF THE FRONT. THE SURFACE HIGH THEN BUILDS FURTHER INTO THE AREA WITH SLIGHT CHANCE POPS IN THE SOUTH AND WEST FRIDAY NIGHT AND SATURDAY. DIFFICULT TO COMPLETELY RULE OUT TSTMS ANY OF THE NEXT 3 TO 6 DAYS WITH WEAK NORTHWEST MID LEVEL FLOW FORMING OVER THE WEEKEND AND A POSSIBLE SURFACE TROUGH AND RESIDUAL FRONTAL BOUNDARY DRAPED NEAR THE AREA. HAVE THEREFORE CONTINUED WITH LOW POPS MOST DAYS IN THE EXTENDED WITH TEMPERATURES RISING INTO EARLY NEXT WEEK. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 88 66 90 / 40 40 10 10 HOBART OK 65 84 65 90 / 50 40 10 20 WICHITA FALLS TX 68 88 66 92 / 40 40 20 20 GAGE OK 63 81 62 90 / 50 40 20 20 PONCA CITY OK 68 85 65 90 / 50 40 0 10 DURANT OK 72 93 70 93 / 20 40 30 20 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU AUG 4 2005
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME STORMS WILL
PRODUCE SMALL HAIL...STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL
THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT MOVING THROUGH THE PANHANDLES OF OKLAHOMA AND TEXAS AT
MIDDAY WILL MOVE SOUTHEAST REACHING A LINE FROM ENID...TO ALTUS...TO
AROUND LUBBOCK BY SUNSET...THEN PAST OKLAHOMA CITY AND WICHITA FALLS
BEFORE SUNRISE FRIDAY. A MOIST AND UNCAPPED AIRMASS ACROSS THE
SOUTHERN PLAINS WILL SUPPORT SCATTERED THUNDERSTORMS THIS
AFTERNOON...ESPECIALLY OVER SOUTHEAST OKLAHOMA...AND ALONG AND NORTH
OF THE ADVANCING FRONT. WHILE THE STORMS IN SOUTHEAST OKLAHOMA WILL
TEND TO DIMINISH WITH SUNSET...STORMS ASSOCIATED WITH THE FRONT
LIKELY WILL PERSIST OVERNIGHT.
BECAUSE OF MARGINAL AMOUNTS OF INSTABILITY AND WEAK WINDS
ALOFT...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. HOWEVER...A FEW OF
THE STRONGER STORMS WILL STILL BE CAPABLE OF PRODUCING SMALL
HAIL...ISOLATED WIND GUSTS OVER 50 MPH...AND AN INCH OR MORE OF RAIN
IN A SHORT TIME.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND NIGHTTIME. THE
CHANCES FOR SEVERE THUNDERSTORMS WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 217 PM CDT THU AUG 4 2005 OKZ010-041930- WOODWARD OK- 217 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF MOORELAND AT 217 PM CDT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT THU AUG 4 2005 OKZ026-042000- LINCOLN OK- 240 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. STRONG THUNDERSTORMS WERE NEAR KENDRICK...JUST NORTH OF JACKTOWN...AND ABOUT 5 MILES NORTH OF PRAGUE. THE STORMS WERE NEARLY STATIONARY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 302 PM CDT THU AUG 4 2005 OKZ026-042030- LINCOLN OK- 302 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. STRONG THUNDERSTORMS WERE LOCATED 8 MILES NORTHWEST OF MEEKER...NEAR PRAGUE...AND JUST NORTH OF STROUD AT 300 PM CDT. THE STORMS WERE NEARLY STATIONARY. SMALL HAIL...NEAR AN INCH OF RAIN.. AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 322 PM CDT THU AUG 4 2005 OKZ025-042045- OKLAHOMA OK- 323 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. THUNDERSTORMS WERE DEVELOPING OVER NICOMA PARK AND SOUTHWEST EDMOND AT 323 PM CDT. THE STORMS LIKELY WILL BE STATIONARY OR DRIFT SLOWLY WEST. THE STORMS WERE ALONG AN OUTFLOW BOUNDARY MOVING WEST ACROSS OKLAHOMA COUNTY. AS THE BOUNDARY PASSES WINDS WILL SHIFTS TO THE EAST AT 20 MPH...WITH SOME HIGHER GUSTS. OTHER STORMS MAY DEVELOP IN THE OKLAHOMA CITY METRO AREA AS THE BOUNDARY MOVES THROUGH. IF STORMS CONTINUE TO STRENGTHEN...SMALL HAIL...LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS OF 40 TO 50 MPH ARE POSSIBLE. LATE AFTERNOON COMMUTERS SHOULD BE ALERT FOR THUNDERSTORM DEVELOPMENT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 418 PM CDT THU AUG 4 2005 TXZ089-090-042145- ARCHER TX-CLAY TX- 418 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ARCHER AND SOUTHWEST CLAY COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWEST JACK COUNTY ABOUT 12 MILES SOUTH-SOUTHEAST AT 418 PM CDT...DRIFTING SLOWLY WEST-NORTHWEST. ALTHOUGH THE MAIN PORTION OF THE STORM MAY REMAIN TO THE SOUTH OF ARCHER AND CLAY COUNTIES... WINDS OF 40-50 MPH FROM THIS THUNDERSTORM MAY AFFECT PORTIONS OF SOUTHEASTERN ARCHER AND SOUTHWESTERN CLAY COUNTIES. PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
SPECIAL WEATHER STATEMENT...CORRECTED... NATIONAL WEATHER SERVICE NORMAN OK 418 PM CDT THU AUG 4 2005 TXZ089-090-042145- ARCHER TX-CLAY TX- 418 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ARCHER AND SOUTHWEST CLAY COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME NORTHWEST JACK COUNTY ABOUT 12 MILES SOUTH-SOUTHEAST OF WINDTHORST AT 418 PM CDT...DRIFTING SLOWLY WEST-NORTHWEST. ALTHOUGH THE MAIN PORTION OF THE STORM MAY REMAIN TO THE SOUTH OF ARCHER AND CLAY COUNTIES... WINDS OF 40-50 MPH FROM THIS THUNDERSTORM MAY AFFECT PORTIONS OF SOUTHEASTERN ARCHER AND SOUTHWESTERN CLAY COUNTIES. PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The Vance AFB radar (KVNX), 107 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
3 thunderstorm wind, 1 lightning. Local standard time, as filed.
The wind was measured by the Oklahoma mesonet.
The wind was measured by the Oklahoma mesonet.
The wind was measured by the Oklahoma mesonet.
Lightning struck a double-wide mobile home causing a fire. By the time the fire department arrived, the mobile home was fully engulfed. The mobile-home was located 6 miles west and 1.25 miles south of Hennessey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472859, 5472860, 5472861, 5472862.